Need Advise

By SusanJ Latest Reply 2009-07-23 13:05:30 -0500
Started 2009-06-20 21:50:38 -0500

I had bariatic surgery almost 9 years ago. Since then I lost about 150 pounds. I was doing good until I had to start steriods. I started to put on weight. That is also when I became diabetic type 2. I was on Metformin but I was gaining weight on that. Does anybody have any ideas on how I can take this weight off and keep it off. I am taking Januvia now instead of the metformin. I am not only diabetic but I have very low iron levels. I am so discourged I am ready to give up.

24 replies

lipsie 2009-06-24 12:29:25 -0500 Report


Nice to meet you! I know what you mean about having the surgery and gaining the weight back though I did it to myself. I did not keep up with exercises, eat right, etc. So now I am back at the lovely 400 pds and this time have Diabetes, along with many other issues. I was young and stupid back then. I also know all about the body and pain. I live it everyday…and I feel for you having to go thru it all and the steroids to help alleviate it, probably to even be able to move around right? Don't give up, you have come a long ways and sound so sincere. There are options left still I am sure. Just give it some time K? HugS Sheila

SusanJ 2009-06-24 19:32:13 -0500 Report

I know that there are other options. I had to go for a irion trasfusion today only to find out that I am alleregic to it. So both types that the one hospital give through the IV I can not have any more. My doctor is sending me to a different hospital that has a different type. I am just so tired. I did get a lot of walking in the beginning of thte week. I went to New York on business. We had time to take in the sites. So I am getting back to walking. Thanks for all of your encourgement. Everybody has been great.

cakeybakes 2009-06-24 19:36:12 -0500 Report

Keep going and don't give up! We all have something to put up with now and again and it's VERY good to ask for encouragement! Don't worry, we'll get ours from you when we need it! LOL! Prayers and hugs! Cakey

SusanJ 2009-06-24 20:43:19 -0500 Report

I am here for all of you. You are all the best friends I could ask for. Thank you. Hugs to you all. Susan

P2putt 2009-06-24 09:34:53 -0500 Report

Hi,neighbor I'm from the Poconos.Don't be discouraged.You will graually drop the lbs. Try to keep your B.S. in an acceptable range and add a touch of exercies. lol.Poconos Pete

SusanJ 2009-06-24 19:36:39 -0500 Report

I have been able to keep my B.S. under control for the most part. There are times when it goes a little to high. It has not gone above 180 recently. It did that when I was sick. I am starting back on walking. I have a gym membership but have been to tried to even to out there. Thank you for your help.

omahapack 2009-06-21 13:57:56 -0500 Report

please don't give up. Keep trying and find a way. We diabetics with health issues are much better than that. God never gave us anything we couldn't handle. It is the challenge not the curse.

SusanJ 2009-06-24 19:46:59 -0500 Report

I have always believed that God will never give us more then we can handle. There are times when I find myself asking God okay when is it going to be enough. I know that God will give me the strength to get through this. Thank you for that little reminder.

SusanJ 2009-06-21 12:13:44 -0500 Report

You all have been a big help. Thank you so much. I know that I could lose some of this weight if I could excerise. The thing is I am in pain all the time. My muscles and joints hurt. I am hoping after the iron transfusion that I can get back to walking in the evening.

omahapack 2009-06-21 13:53:24 -0500 Report

I found that pain levels can be reduced by tylenol and/or hot showers. It works for me. Weight loss is usually contingent upon dietary changes and healthy exercise routines. Pain makes it more difficult.

SusanJ 2009-06-24 19:41:51 -0500 Report

I had been taking Advil every 4 to 6 hours and nothing was working any more. My doctor did give me hydrocodone for when it gets real bad. I try not to take it. The hot showers to help some. The hardest time for me is when I first get up in the morning. It takes about 30 to 45 minutes to crawl out of bed to get ready for work. Then if I sit to long it is hard. It has to get better at some point. I hope.

Pat Roth
Pat Roth 2009-06-21 09:10:42 -0500 Report

Giving up? I thought that I was the only one that felt like "giving up", not only because of diabetis—mine is simple so far, but other things that contributed to my depression—inability to communicate with Drs., was like being "left by my father—-again—-" something I had always felt responsible for, till just lately—hearing that others face similar problems is encouraging to me as our church group and family do NOT appreciate whining, no matter how you try to make it sound! Cheeezzz—-get real folks and just listen and advise—-kinkly!! Pat Roth

dj7110 2009-06-21 08:37:59 -0500 Report

unfortunatly steroids do cause weight gain. I recieve them myself for my back as part of my pain management. however low iron levels are also linked to possible thyroid problems. this also is known to cause weight gain. wouldn't hurt to see if you can have your dr look into this also. Just make sure you let your dr know you are concerned with weight as many scripts cause weight gain and many over the counter weight loss meds cotradict script meds. best wishes, David

Pat Roth
Pat Roth 2009-06-21 09:06:15 -0500 Report

Weight? Does Metformin cause a weight gain? I have been fighting my weight for 30 years, partly to "eat my way out" of a DEEP DEPRESSION—-am also on 90mg. of Cymbalta and 100mg of Seroquel. Do these meds contribute to weight gain? I am eating mostly rabbit food, getting so I don't want to eat—a first for me! Pat Roth

P2putt 2009-06-24 09:27:40 -0500 Report

Pat,the meds you mentioned are associated with weight gain. Talk to your Doc. May need to weigh, no pun intended, the pors and con of the meds as they are frequenlty used in the treatment of depression. Best of luck :o) Pete

Pat Roth
Pat Roth 2009-06-24 09:49:47 -0500 Report

The fact that anyone cares, is absolutely wonderful to me, and makes me want to keep trying!! The suicidal feelings are what is eating on me at the present, afraid to mess with my meds. See my psychiatrist next week so will ask him—-Thanks again for your replies!! Pat Roth

lipsie 2009-06-24 12:13:39 -0500 Report

Pat, I know for a fact that Serquol causes weight gain, I was on it before, am on again unfortunately…but the xr instead at bed. My finance has been taking Cymbalta for ages, I use to and never had a issue with weight gain with that one. Good luck, hang in there. It is tough with phych meds and weight gain, I have been taking different ones for umpteen years now. We do care!!! *HugS* Sheila

Pat Roth
Pat Roth 2009-07-23 13:05:30 -0500 Report

Thank you so much for your support! I am one month BEHIND!! And I see what good posts I have missed!! Thank you so MUCH! PR

SusanJ 2009-06-21 12:06:38 -0500 Report

The last blood work that my dr did showed that the throid was fine. He said that the only things was the B12 level was low and my irion level. My irion level is down to a 4. It should be at least 13 or higher. He did say that my blood sugars are doing great.

Pat Roth
Pat Roth 2009-06-24 09:51:56 -0500 Report

My thyroid is underactive too, have been on Synthroid .175 for years, was a contributing factor to my emotional health too! The higher BS became apparent about 3 years ago. Pat Roth

Next Discussion: anger »